Hail, Cloud
- When
- April 19, 12:19 AM CST
- Where
- Cloud County, Glasco
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.367, -97.850
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 18, 1:50 PM CST, 10 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 250 PM CDT THU APR 18 2002 MAIN FORECAST CONCERN IS PRECIP CHANCES OVER THE NEXT COUPLE DAYS. FOR TONIGHT THUNDERSTORM CHANCES LOOK GOOD WITH AN UNSTABLE ATMOSPHERE AND LITTLE OR NO CAP. TOWERING CU STARTING TO DEVELOP NEAR THE DRYLINE TO OUR SOUTHWEST. THINK THAT TONIGHT WILL BE SOMEWHAT LIKE LAST NIGHT WITH THUNDERSTORMS INITIATING IN CENTRAL KS AND MOVING INTO THE FORECAST AREA. THEN ADDITIONAL THUNDERSTORMS MAY DEVELOP AS THE COLD FRONT BEGINS TO MOVE THROUGH THE AREA DURING THE EARLY MORNING HOURS. FOR FRIDAY THROUGH THE WEEKEND...THE COLD FRONT EVENTUALLY STALLS ACROSS SOUTHERN OK AND SOUTHERN MO FRIDAY WITH MID LEVEL MOISTURE FEEDING OVER IT. I LEFT A CHANCE FOR THUNDER IN EAST CENTRAL ZONES FOR FRIDAY DUE TO THE SLOW MOVEMENT OF THE FRONT AND THEY WILL STILL BE IN THE WARM MOISTURE SECTOR A LITTLE LONGER. AFTER FRIDAY THINK THE FRONT WILL BE FAR ENOUGH SOUTH SO THAT ANY PRECIP THAT OCCURS WILL BE WITHOUT THUNDER. THINK THAT THE BEST CHANCES FOR PRECIP WILL BE DURING THE DAY SATURDAY AND INTO SATURDAY NIGHT AS UPPER TROUGH BEGINS TO LIFT OUT OF THE ROCKIES AND INTO THE PLAINS. TEMPERATURES FROM THE PREVIOUS FORECAST WERE IN THE BALLPARK AND ONLY MADE MINOR ADJUSTMENT. LEFT SUNDAY NIGHT THROUGH MONDAY DRY. A SHORTWAVE IS ADVERTISED TO MOVE ACROSS THE AREA MONDAY BUT WITH SFC RIDGING ALONG THE GULF COAST DO NOT THINK THERE SHOULD NOT BE A LOT OF MOISTURE RETURN. AGREE WITH PMDEPD AND FOLLOWED THE MRF WITH THE REMAINDER OF THE FORECAST. INSERTED A CHANCE FOR THUNDER TUESDAY AFTERNOON AND NIGHT. LEE TROUGH WILL DEVELOP DURING THE DAY TUESDAY AND A SHORTWAVE TROUGH IS PROGGED TO MOVE ACROSS THE NORTHERN PLAINS DRAGGING ANOTHER COLD FRONT INTO THE AREA. THE MRF KEEPS THE BETTER DYNAMICS NORTH OF THE FORECAST AREA SO ONLY WENT WITH SMALL CHANCE POPS FOR NOW. WITH THE COLD FRONT SOUTH OF THE AREA WEDNESDAY AND SHORTWAVE RIDGING OVERHEAD ON THURSDAY...LEFT THE FORECAST DRY. .TOP...NONE WOLTERS
KSZ010>012-021>024-026-035>040-054>056-058-059-190200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 833 PM CDT THU APR 18 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH #112... NEMAHA MARSHALL BROWN JACKSON CLAY RILEY POTTAWATOMIE JEFFERSON GEARY SHAWNEE WABAUNSEE DOUGLAS OSAGE FRANKLIN COFFEY ANDERSON SOME CITIES NO LONGER IN TORNADO WATCH #112... OTTAWA LAWRENCE JUNCTION CITY TOPEKA MANHATTAN CLAY CENTER MARYSVILLE HIAWATHA TORNADO WATCH #112 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... DICKINSON MORRIS LYON SOME CITIES STILL IN TORNADO WATCH #112... EMPORIA ABILENE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1254 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM FT RILEY KS 1 INCH HAIL
04/18/02 GEARY
0622 PM 3 W OGDEN KS .75 INCH HAIL
04/18/02 RILEY
0657 PM 7 SW WESTMORELAND KS 1 INCH HAIL
04/18/02 POTTAWATOMIE
0702 PM WESTMORELAND KS .75 INCH HAIL
04/18/02 POTTAWATOMIE
0724 PM GOFF KS 1 INCH HAIL
04/18/02 NEMAHA
0755 PM 1 W HIAWATHA KS .75 INCH HAIL
04/18/02 BROWN
0755 PM 4 W HIAWATHA KS 1 INCH HAIL
04/18/02 BROWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1255 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 AM 7 WNW WHITE CITY KS 1.75 INCH HAIL
04/18/02 MORRIS PUBLIC REPORTED
GOLFBALL SIZE HAIL
0544 PM 5 SSE SOLOMON KS .88 INCH HAIL
04/18/02 DICKINSON PUBLIC REPORTED NICKEL
SIZE HAIL
0550 PM ABILENE KS 1 INCH HAIL
04/18/02 DICKINSON PUBLIC REPORTED QUARTER
SIZE HAIL ON EAST SIDE
OF ABILENE
0606 PM 3 W JUNCTION CITY KS .75 INCH HAIL
04/18/02 GEARY PUBLIC REPORTED DIME
SIZE HAIL
0707 PM 2 NNE HAVENSVILLE KS .75 INCH HAIL
04/18/02 POTTAWATOMIE PUBLIC REPORTED DIME
SIZE HAILPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
110 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0107 AM WAKEFIELD KS .75 INCH HAIL
04/18/02 CLAY PUBLIC REPORTED DIME
SIZE HAILPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
114 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 1 N DELPHOS KS .75 INCH HAIL
04/19/02 OTTAWA PUBLIC REPORTED DIME
SIZE HAILPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TOPEKA KS
115 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0107 AM WAKEFIELD KS .75 INCH HAIL
04/19/02 CLAY PUBLIC REPORTED DIME
SIZE HAILThe Grand Island radar (KUEX), 118 km away, was scanning. The volume nearest the first event began at 06:20 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290005, 5290006, 5290007, 5290008, 5290009.